Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 5, 2016, 11:56 PM CDT for Stevens County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 11:56 PM CDT (04:56 UTC)
- Expired
- Aug 6, 2016, 12:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
County Stevens County, KS
The radar
The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS83 KDDC 060456 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1156 PM CDT FRI AUG 5 2016 KSZ085-086-060545- SEWARD KS-STEVENS KS- 1156 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEVENS AND SOUTHWESTERN SEWARD COUNTIES UNTIL 1245 AM CDT... AT 1155 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUGOTON...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... LIBERAL...HUGOTON AND WOODS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3700 10139 3715 10145 3727 10097 3700 10089 TIME...MOT...LOC 0455Z 261DEG 38KT 3706 10128 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 5, 9:27 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 5, 9:27 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 927 PM CDT FRI AUG 5 2016 .UPDATE... Issued at 927 PM CDT Fri Aug 5 2016 Initial thunderstorm complex arriving from Colorado has completely collapsed, obviously rendering doubt on thunderstorm coverage prospects for the rest of the night. Kept high end chance pops in the grids through sunrise, as strong linear complex exiting NE NM is progged by HRRR to reach the Dodge City area late tonight. Still, confidence is lower than it was previously. Elevated CAPE will be north of the boundary all night. Meanwhile, 00z NAM strongly suggests low ceilings, stratus, drizzle and areas of fog by sunrise in the upslope regime north of the stalled front. Per coordination with WFO Goodland, added areas of fog to the grids. UPDATE Issued at 605 PM CDT Fri Aug 5 2016 Colorado linear thunderstorm complex continues to organize, with the latest HRRR driving this system across the southern CWA through about 2 AM tonight. Introduced likely pops starting in the far west around 9 pm, spreading east to include Dodge City by 1 am. UPDATE Issued at 520 PM CDT Fri Aug 5 2016 Increased shower and thunderstorm coverage this evening through the overnight, with further increases likely depending on radar trends. Thunderstorms are expanding across SE Colorado currently, and GFS/NAM/HRRR/ARW all agree this convection will move into SW Kansas this evening. Moist isentropic lift north of the stalled frontal boundary will supply sufficient lift to keep rain and thunderstorms going most of the night. Mesoanalysis as of 5 pm indicates significant instability just south of the front, just south of the CWA, across the Panhandles and NW Oklahoma with MLCAPE near 2000 J/kg. While the threat of severe weather is low, elevated convection will be capable of small hail. Heavy rain is again a concern, with precipitable water ranging from 1.5 inches west to near 2 inches SE. Another round of low stratus is likely as convection wanes late tonight and early Saturday morning. && .SHORT TERM...(This evening through Saturday) Issued at 234 PM CDT Fri Aug 5 2016 For tonight, another upper level shortwave trough moves out of Colorado and across northern Kansas. This wave will give the best chances for showers and thunderstorms generally north of Dodge City. Clouds break for a time late this afternoon, then cloud up again later tonight with the wave, and also with stratus clouds developing in the moist upslope easterly winds of 8 to 15 mph. Severe storms do not look good with a lack of instability. Overnight lows will be in the mid to upper 60s, with lower 70s in the Medicine Lodge area. For Saturday, skies should stay mostly cloudy, north of a cold front that will continue to be near the Oklahoma border. Highs will be the warmest near and just north of the front across our Oklahoma border counties and range from 90 to 95 degrees, and around 90 at Dodge and Garden City. Still the coolest air will be around the I-70 corridor with around 80 degrees. There could be some continued showers and thunderstorms from Syracuse to Ness City and north. .LONG TERM...(Saturday night through Friday) Issued at 234 PM CDT Fri Aug 5 2016 For Saturday night into Sunday, more upper level waves are forecast to move across the Rockies and into the Central Plains with a continued chance for showers and thunderstorms. The best chances again are across the northern parts of western Kansas. A warm front will try to lift northward into parts of south central Kansas on Sunday with an upper wave, then move back as a cold front on Sunday night. Highs on Sunday will be in the mid to upper 90s in parts of south central Kansas with this front, and be around 90 at Dodge and Garden City, to the low to mid 80s across the I-70 corridor. For the period of Monday into next Friday, warmer upper level ridging begins to build into the Central Plains though Thursday with highs in the mid to upper 90s and only small chances for any rainfall. The upper ridge breaks down on Friday with increasing chances for storms again and slightly cooler temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 600 PM CDT Fri Aug 5 2016 Stratus cigs will erode some this evening, but MVFR cigs may end up persisting at GCK/DDC courtesy of moist upslope boundary layer winds. Another round of -SHRA/-TSRA expected this evening and overnight, with model guidance in good agreement directing Colorado convection into SW KS now through 12z Sat. Included convective TEMPO groups for GCK/DDC for the 06-10z timeframe, and 3 hours later at HYS. Given moist upslope flow, have high confidence airports will be impacted by another round of IFR stratus starting around 09z Sat, with lowest cigs expected at GCK/DDC. After 15z Sat, cigs gradually erode/lift with a prevailing SE wind. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 90 69 92 / 50 20 30 30 GCK 65 87 67 88 / 50 20 30 20 EHA 65 94 67 93 / 50 20 20 20 LBL 67 95 69 94 / 50 20 20 20 HYS 65 80 65 82 / 40 30 50 30 P28 71 94 72 97 / 30 20 20 20 && .DDC Watches/Warnings/Advisories... NONE. && UPDATE...Turner SHORT TERM...Kruse LONG TERM...Kruse AVIATION...Turner
Hazardous weather outlook, Aug 5, 2:54 AM CDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 254 AM CDT FRI AUG 5 2016 KSZ030-031-043>046-061>066-074>081-084>090-060800- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 254 AM CDT FRI AUG 5 2016 /154 AM MDT FRI AUG 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED, HOWEVER, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED, HOWEVER, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Aug 5, 8:01 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 801 PM CDT FRI AUG 5 2016 KSZ061-074-084-060145- HAMILTON KS-MORTON KS-STANTON KS- 801 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON... SOUTHWESTERN HAMILTON AND STANTON COUNTIES UNTIL 845 PM CDT/745 PM MDT/... AT 759 PM CDT/659 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF TWO BUTTES TO 8 MILES SOUTH OF STONINGTON. MOVEMENT WAS EAST AT 40 MPH. WIND GUSTS NEAR 50 MPH ARE LIKELY. HAIL TO ONE HALF INCH IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER...RICHFIELD AND THE SAUNDERS ELEVATOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3783 10204 3788 10174 3715 10171 3717 10204 TIME...MOT...LOC 0059Z 263DEG 37KT 3772 10222 3718 10220 TURNER
Special weather statement, Aug 5, 8:43 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 843 PM CDT FRI AUG 5 2016 KSZ074-084-060245- MORTON KS-STANTON KS- 843 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND STANTON COUNTIES UNTIL 945 PM CDT... AT 842 PM CDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF MANTER TO 12 MILES SOUTHEAST OF STONINGTON. MOVEMENT WAS EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...ROLLA...MANTER...RICHFIELD AND THE SAUNDERS ELEVATOR. LAT...LON 3768 10204 3772 10159 3712 10159 3710 10204 TIME...MOT...LOC 0142Z 261DEG 41KT 3762 10202 3720 10200 TURNER
Special weather statement, Aug 5, 10:44 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1044 PM CDT FRI AUG 5 2016 KSZ074-084-060445- MORTON KS-STANTON KS- 1044 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND WESTERN STANTON COUNTIES UNTIL 1145 PM CDT... AT 1043 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WALSH TO NEAR GRIGGS. MOVEMENT WAS NORTHEAST AT 30 MPH. WINDS GUSTS NEAR 50 MPH ARE LIKELY. LOCATIONS IMPACTED INCLUDE... ELKHART...MANTER...RICHFIELD...WILBURTON AND THE SAUNDERS ELEVATOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3759 10204 3767 10185 3700 10168 3699 10204 TIME...MOT...LOC 0343Z 246DEG 21KT 3739 10231 3661 10214 TURNER
Special weather statement, Aug 5, 11:20 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1120 PM CDT FRI AUG 5 2016
KSZ074-084-085-060515-
STEVENS KS-MORTON KS-STANTON KS-
1120 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORTON...STANTON AND WESTERN
STEVENS COUNTIES UNTIL 1215 AM CDT...
AT 1119 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 4 MILES WEST OF MANTER TO 9 MILES
NORTHWEST OF HOUGH. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...ROLLA...MANTER...RICHFIELD...FETERITA...
WILBURTON AND THE SAUNDERS ELEVATOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3699 10181 3749 10204 3756 10204 3768 10163
3743 10153 3739 10153 3737 10150 3700 10135
TIME...MOT...LOC 0419Z 249DEG 25KT 3751 10196 3693 10172
TURNERSpecial weather statement, Aug 5, 11:56 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1156 PM CDT FRI AUG 5 2016 KSZ085-086-060545- SEWARD KS-STEVENS KS- 1156 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEVENS AND SOUTHWESTERN SEWARD COUNTIES UNTIL 1245 AM CDT... AT 1155 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUGOTON...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... LIBERAL...HUGOTON AND WOODS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3700 10139 3715 10145 3727 10097 3700 10089 TIME...MOT...LOC 0455Z 261DEG 38KT 3706 10128 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:01 PM CDT | Special Weather Statement | DDC | Morton, Stanton | 44 min |
| Aug 5, 8:43 PM CDT | Special Weather Statement | DDC | Morton, Stanton | 62 min |
| Aug 5, 10:44 PM CDT | Special Weather Statement | DDC | Morton | 61 min |
| Aug 5, 11:20 PM CDT | Special Weather Statement | DDC | Morton, Stanton | 55 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.